Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 99, NWS Northern Indiana

July 20, 2015Elkhart County, Saint Joseph County, Indiana; Berrien County, Michigan

NWS Northern Indiana issued this river flood warning at Jul 20, 2015, 10:05 PM EDT for Elkhart County, Saint Joseph County, Indiana; Berrien County, Michigan. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 10:05 PM EDT (02:05 UTC)
Expired
Jul 21, 2015, 6:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Elkhart County, IN, Saint Joseph County, IN, Berrien County, MI

The radar

The Northern Indiana radar (KIWX), 62 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Joseph River (MI/IN) at South Bend (SBNI3).

Action stage
4.5 ft
Minor stage
5.5 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04101225, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WGUS43 KIWX 210205
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1005 PM EDT MON JUL 20 2015

...The National Weather Service in Northern Indiana has issued a 
flood warning for the following rivers...

  Saint Joseph River Michigan at South Bend affecting Elkhart...St. 
  Joseph and Berrien Counties


.Recent heavy rainfall has caused the Saint Joseph River Michigan
at South Bend to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC039-141-MIC021-211000-
/O.NEW.KIWX.FL.W.0099.150721T0205Z-150721T1000Z/
/SBNI3.1.ER.150720T1000Z.150720T1000Z.150720T1000Z.NO/
1005 PM EDT MON JUL 20 2015

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Joseph River Michigan at South Bend
* until Tuesday morning.
* At 6 AM Monday the stage was 5.5 feet and steady.
* Flood stage is 5.5 feet.
* Forecast...The river will fall below flood stage around 6 AM 
  Monday July 20.
* At 5.5 feet...The river reaches flood stage with the lowest 
  residential areas beginning to flood.
* This crest compares to a previous crest of 6.0 feet which occurred 
  on Dec 28 2008.

&&

LAT...LON 4172 8629 4178 8628 4178 8626 4166 8621
      4166 8624                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 20, 3:18 PM EDT, 6 hours 47 minutes earlier.

Area forecast discussion, Jul 20, 3:18 PM EDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EDT MON JUL 20 2015

.SYNOPSIS...
ISSUED AT 316 PM EDT MON JUL 20 2015

A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. A STRAY SHOWER OR
THUNDERSTORM IS POSSIBLE AHEAD OF THE FRONT...BUT MOST AREAS WILL
REMAIN DRY. CLEARING SKIES AND COOLER...DRIER AIR WILL MOVE INTO
THE REGION BEHIND THE FRONT. AFTER LOWS FALL INTO THE LOW TO MID
60S TONIGHT...HIGH TEMPERATURES ON TUESDAY WILL ONLY REACH THE MID
TO UPPER 70S UNDER MOSTLY SUNNY SKIES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 316 PM EDT MON JUL 20 2015

CONFIDENCE STEADILY DECREASING WRT ANY PRECIPITATION CHANCES
ACROSS THE REGION LATE THIS AFTERNOON THROUGH THE EVENING HOURS.
AREA OF SHOWERS MOVING INTO SRN WI/NRN IL QUICKLY DIMINISHING
AHEAD OF THE MAIN SFC FRONT. REMNANT MCV ACROSS SRN IL LOOKS TO
SLIDE SOUTH OF THE AREA THROUGH SOUTHERN IN...WITH LITTLE IMPACT
ON THE AREA. CONVECTION BEGINNING TO INITIATE ALONG THE SFC
BOUNDARY BACK IN IA...HOWEVER HI RES GUIDANCE SUGGESTS THIS
ACTIVITY WILL DIMINISH AS IT MOVES CLOSER TO THE REGION LATER
TONIGHT. 12Z NAM AND GFS ALSO SEEM TO SUPPORT A DRY FROPA
OVERNIGHT. FOR NOW...HAVE TRIMMED BACK POPS SIGNIFICANTLY THIS
AFTERNOON THROUGH 06Z OVERNIGHT...WITH SLIGHT CHANCE MAX. ALSO
REMOVED THUNDER MENTION...AS ANY INSTABILITY REMAINS WEAK AND
ELEVATED INTO THE OVERNIGHT AHEAD OF THE FORCING.

FRONT WILL SLIDE SOUTHEAST THROUGH THE AREA OVERNIGHT...WITH
CLEARING SKIES AND MUCH DRIER AIR BEHIND THE FRONT. NO MAJOR CHANGES
TO LOWS OVERNIGHT. MOSTLY CLEAR SKIES EXPECTED ON TUESDAY AS HIGH
PRESSURE BUILDS EAST INTO THE AREA. BUMPED TEMPS DOWN A TOUCH USING
A BLEND OF RECENTLY WELL VERIFIED MODELS...WITH MID TO UPPER 70S
EXPECTED.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 316 PM EDT MON JUL 20 2015

HIGH PRESSURE WILL BUILD INTO THE AREA TUE NGT AND WED PROVIDING
FAIR WX WITH LINGERING THERMAL TROF EXTENDING S-SW FROM ONTARIO
CLOSED UPR LOW KEEPING TEMPS BLO NORMAL. NAM/GFS GENERATE SOME QPF
OVER PORTIONS OF THE CWA THU AS A VORT MAX MOVES ACROSS THE AREA
IN NW FLOW ALOFT. BOTH MODELS APPEAR TOO MOIST IN LOW LEVELS
RESULTING IN HIGH CAPE BIAS... DRIER/MORE STABLE ECMWF
PREFERRED... THUS CONTD WITH A DRY FCST FOR THU. SLOW WARMING
TREND EXPECTED THROUGH THE PERIOD AS UPR TROF OVER ERN
CANADA/CONUS MOVES OFF THE COAST AND PLAINS RIDGE EXPANDS
EASTWARD. MOISTURE/INSTABILITY SHOULD ALSO GRDLY INCREASE THROUGH
THE PERIOD AND WITH MEDIUM RANGE MODELS CONTG TO INDICATE A WK
TROF DRIFTING SE ACROSS THE GRTLKS OVER THE WEEKEND... CONTD WITH
A LOW CHC OF TSTMS IN THIS TIMEFRAME... WITH DRY CONDITIONS IN ITS
WAKE ON MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 133 PM EDT MON JUL 20 2015

VFR CONDITIONS EXPECTED THROUGH THE TAF PD. CONTINUED WITH VCSH
MENTION AT KSBN AS COLD FRONT APPROACHES FROM THE WEST...HOWEVER
PUSHED TIMING BACK A BIT AND CONFIDENCE ON ANY PRECIPITATION IS
CONTINUING TO LOWER. FRONT WILL SLIDE THROUGH THE TERMINALS
BETWEEN 06Z AND 12Z...WITH WINDS VEERING NORTHERLY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...NG

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 20, 3:50 PM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT MON JUL 20 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-212000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
350 PM EDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. AT THIS
TIME...THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-212000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. THE
STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:56 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke64 hr

Nearby

River Flood Warnings in Indiana, 2015River Flood Warnings in Michigan, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.